Alert archive / Illinois / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 22, NWS Lincoln, IL

February 19, 2026Crawford County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Feb 19, 2026, 7:23 PM CST for Crawford County, Illinois. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 19, 2026, 7:23 PM CST (01:23 UTC)
Expired
Feb 19, 2026, 7:57 PM CST
In force
34 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
60.0 mph

County Crawford County, IL

The radar

The Evansville,IN radar (KVWX), 87 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 19, 12:20 PM CSTTornado WatchSPC10 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2026-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 56 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2026-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 318 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
56 J/kg
Mixed-layer CIN
-146 J/kg
Mixed-layer LCL
1164 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
318 m²/s²
0-3 km storm-relative helicity
413 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

753 
WUUS53 KILX 200123
SVRILX
ILC033-200215-
/O.NEW.KILX.SV.W.0022.260220T0123Z-260220T0215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
723 PM CST Thu Feb 19 2026

The National Weather Service in Lincoln has issued a

* Severe Thunderstorm Warning for...
  Central Crawford County in east central Illinois...

* Until 815 PM CST.

* At 723 PM CST, a severe thunderstorm was located over Oblong, or 9
  miles west of Robinson, moving east at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Robinson around 730 PM CST.
  Hutsonville around 740 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 1000 PM CST for southeastern
and east central Illinois.

&&

LAT...LON 3895 8794 3905 8795 3914 8766 3912 8763
      3911 8765 3910 8762 3909 8762 3906 8757
      3904 8758 3900 8758 3898 8755 3898 8756
TIME...MOT...LOC 0123Z 260DEG 37KT 3903 8792 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Erwin
3 follow-up statements
588 
WWUS53 KILX 200126
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
726 PM CST Thu Feb 19 2026

ILC033-200215-
/O.CON.KILX.SV.W.0022.000000T0000Z-260220T0215Z/
Crawford-
726 PM CST Thu Feb 19 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CST
FOR CENTRAL CRAWFORD COUNTY...

At 725 PM CST, a severe thunderstorm was located over Oblong, or 7
miles west of Robinson, moving east at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe storm will be near...
  Robinson around 730 PM CST.

Other locations impacted by this severe thunderstorm include Stoy,
Crawford County Airport, Trimble, and Merom.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM CST for southeastern
and east central Illinois.

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3898 8794 3905 8795 3908 8760 3906 8757
      3904 8758 3900 8758 3898 8755
TIME...MOT...LOC 0125Z 260DEG 37KT 3904 8788 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Erwin
031 
WWUS53 KILX 200140 RRA
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
740 PM CST Thu Feb 19 2026

ILC033-200215-
/O.CON.KILX.SV.W.0022.000000T0000Z-260220T0215Z/
Crawford-
740 PM CST Thu Feb 19 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CST
FOR CENTRAL CRAWFORD COUNTY...

At 740 PM CST, a severe thunderstorm was located over Robinson,
moving east at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

This severe storm will be near...
  Palestine around 745 PM CST.

Other locations impacted by this severe thunderstorm include Crawford
County Airport, Trimble, and Merom.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 PM CST for east central
Illinois.

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3901 8784 3906 8785 3908 8760 3906 8757
      3904 8758 3900 8758
TIME...MOT...LOC 0140Z 261DEG 33KT 3904 8775 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Erwin
360 
WWUS53 KILX 200157 RRA
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
757 PM CST Thu Feb 19 2026

ILC033-200207-
/O.CAN.KILX.SV.W.0022.000000T0000Z-260220T0215Z/
Crawford-
757 PM CST Thu Feb 19 2026

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CRAWFORD COUNTY IS
CANCELLED...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.  However, small hail and
gusty winds are still possible with this thunderstorm.

A Tornado Watch remains in effect until 1000 PM CST for east central
Illinois.

&&

LAT...LON 3901 8784 3906 8785 3908 8760 3906 8757
      3904 8758 3900 8758
TIME...MOT...LOC 0156Z 260DEG 37KT 3907 8752 

$$

Erwin

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 19, 5:43 PM CST, 1 hour 40 minutes earlier. Its key messages:

  • The primary focus for severe weather this afternoon will be along and south of a Shelbyville to Paris line where there is a greater than 10% chance for tornadoes.
  • Strong westerly winds will develop tonight into Friday morning. Peak gusts will generally range from 35-45mph: however, there is a 30-40% chance of gusts exceeding 45mph.
Area forecast discussion, Feb 19, 5:43 PM CST, 1 hour 40 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Lincoln IL
543 PM CST Thu Feb 19 2026

.KEY MESSAGES...

- The primary focus for severe weather this afternoon will be
  along and south of a Shelbyville to Paris line where there is a
  greater than 10% chance for tornadoes.

- Strong westerly winds will develop tonight into Friday morning.
  Peak gusts will generally range from 35-45mph: however, there is
  a 30-40% chance of gusts exceeding 45mph.

&&

.SHORT TERM... (Tonight through Friday)
Issued at 246 PM CST Thu Feb 19 2026

20z/2pm surface analysis shows a 995mb low east of Kansas
City...with a pronounced dryline arcing southeastward into the
Ozarks. Convection that fired ahead of the system in the Saint
Louis metro earlier today has weakened as it has tracked E/NE
along/south of I-70 over the past few hours. Still need to keep an
eye on these cells for the balance of the afternoon as the
atmosphere across southeast Illinois is moderately unstable
(1000-1500J/kg SBCAPEs) and highly sheared (0-6km bulk shear of
60-80kt): however, weak capping/warm air aloft has so far kept the
storms at bay. Once mid-level cooling associated with an
approaching short-wave trough arrives, scattered thunderstorms
will develop along the advancing dryline between 23z/5pm and
03z/9pm. A tornado risk will still be present along/south of I-70
where deep-layer shear is strongest: however, the overall severe
weather threat further north across the remainder of central
Illinois will be less due to weaker shear and diurnal instability
decreasing after sunset. Think the main risk for locations north
of I-70 will be scattered damaging wind gusts through mid-evening
before the cells lift E/NE out of the area. After a period of dry
weather later this evening, a few rain and snow showers may wrap
back into the Illinois River Valley overnight. The general trend
has been to shift this precip area a bit further N/NW than
previously anticipated. As a result, am only carrying 30-50 PoPs
along/north of a Macomb to Minonk line overnight. With the precip
expected to be quite light and surface temps staying above
freezing until after daybreak, little to no snow accumulation is
expected.

Once the dryline passes, winds will veer to the W/SW and increase
greatly later this evening toward midnight. Significant pressure
rises in the wake of the passing low suggest gusts may become
higher than models are advertising. 19z HRRR indicates a swath of
35-45mph gusts advancing across much of central Illinois along/west
of I-57 late this evening through Friday morning. In addition, the
12z HREF shows a 30-40% chance of gusts exceeding 45mph.  Given
the clear signal for strong winds, have issued a Wind Advisory for
gusts of 35-45mph with a few gusts reaching 50mph. The strongest
winds will lift into northern Illinois and the Great Lakes by
mid-morning Friday:however, gusts of over 30mph will remain common
through the afternoon. Low temperatures tonight will range from
the lower 30s in the Illinois River Valley to the upper 30s near
the Indiana border. Highs on Friday will range from the upper 30s
north of the Peoria area to the upper 40s south of I-70.

Barnes

.LONG TERM... (Saturday through Next Thursday)
Issued at 246 PM CST Thu Feb 19 2026

After a dry and seasonably cool day on Saturday with highs in the
upper 30s and lower 40s, a re-enforcing surge of cold air will
drop readings back below normal by early next week. Models
continue to advertise a western CONUS ridge/eastern CONUS trough
pattern that will ensure the return of more winter-like temps for
a couple of days before the pattern begins to break down and
things warm back up by the middle and end of next week. Highs on
Sunday and Monday will only reach the lower to middle 30s, but
will bounce back well into the 50s by next Wednesday and Thursday.

Barnes

&&

.AVIATION...  (For the 00z TAFs through 00z Friday Evening)
Issued at 543 PM CST Thu Feb 19 2026

A broken line of convection has formed along an advancing dryline
extending from near KUIN southeastward to KSLO. These cells will
lift northeastward at 40-45mph and will impact the central
Illinois terminals over the next few hours. Have continued the
TEMPO group for thunder between 00z and 03z at all sites
accordingly. Once the front passes, SE winds at 10-15kt will veer
to W/SW and increase markedly late this evening through Friday
morning. Based on the latest HRRR/RAP, gusts of 35-40kt will
arrive at KPIA/KSPI by 06z...then further northeast at KCMI by
07z/08z. Winds will then veer to W/NW and only gradually decrease
during the day Friday...with gusts dropping below 30kt by
afternoon. After a period of partly to mostly clear conditions
after FROPA later this evening, low clouds will spill back into
the area from the west overnight. HRRR forecast soundings suggest
MVFR returning between 07z and 09z. After that, ceilings will
persist through much of Friday morning before slowly scattering
from south to north across the area toward midday.

Barnes

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 10 PM this evening to 9 AM CST Friday for
ILZ027>031-036>038-040>056-061.

&&
Hazardous weather outlook, Feb 19, 4:16 PM CST, 3 hours 7 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
416 PM CST Thu Feb 19 2026

ILZ027>031-036>038-040>043-047>053-201200-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler-
Mason-Logan-De Witt-Cass-Menard-Scott-Morgan-Sangamon-Christian-
Macon-
416 PM CST Thu Feb 19 2026

This Hazardous Weather Outlook is for central Illinois and west
central Illinois.

.DAY ONE...Tonight.

A few thunderstorms will develop along an advancing frontal boundary
this evening. While widespread severe weather is not expected, a few
cells may produce damaging wind gusts.

Once the front passes, strong west-southwest winds gusting 35-45mph
will develop from late this evening through Friday morning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed from 5pm to 9pm this evening.

Expected storm motion is toward the northeast around 45mph.

ILZ044>046-201200-
Piatt-Champaign-Vermilion-
416 PM CST Thu Feb 19 2026

This Hazardous Weather Outlook is for central Illinois and east
central Illinois.

.DAY ONE...Tonight.

A few thunderstorms will develop along an advancing frontal boundary
this evening. While widespread severe weather is not expected, a few
cells may produce damaging wind gusts.

Once the front passes, strong west-southwest winds gusting 35-45mph
will develop from late this evening through Friday morning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through 9pm this evening.

Expected storm motion is toward the northeast around 45mph.

ILZ054>057-061>063-066>068-071>073-201200-
Moultrie-Douglas-Coles-Edgar-Shelby-Cumberland-Clark-Effingham-
Jasper-Crawford-Clay-Richland-Lawrence-
416 PM CST Thu Feb 19 2026

This Hazardous Weather Outlook is for central Illinois, east
central Illinois and southeast Illinois.

.DAY ONE...Tonight.

Strong to severe thunderstorms will continue to impact locations
along and south of a Shelbyville to Paris line through 6pm. The most
intense storms will be capable of producing damaging wind gusts, hail
up to the size of ping pongs, and a few tornadoes.

Additional scattered cells will form along an advancing front this
evening. While widespread severe weather is not expected this
evening, a few cells may produce damaging wind gusts.

Once the front passes, strong west-southwest winds gusting 30-40mph
will develop from late this evening through Friday morning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed through 9pm this evening.

Expected storm motion is toward the northeast around 45mph.

Barnes

In the hours before

Local storm report, Feb 19, 6:40 PM CST, 43 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
640 PM CST Thu Feb 19 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     Tornado          4 N Bible Grove         38.93N 88.45W
02/19/2026                   Effingham          IL   Storm Chaser

&&
Local storm report, Feb 19, 6:51 PM CST, 32 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
651 PM CST Thu Feb 19 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0307 PM     Tornado          Mason                   39.06N 88.75W
02/19/2026                   Effingham          IL   Public

&&

07
Local storm report, Feb 19, 7:00 PM CST, 23 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
700 PM CST Thu Feb 19 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     Tstm Wnd Dmg     1.5 SW Watson           39.01N 88.59W
02/19/2026                   Effingham          IL   Broadcast Media

            Seven vehicle accident due to thunderstorm
            winds. 1 injury.

&&
Local storm report, Feb 19, 7:02 PM CST, 21 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
702 PM CST Thu Feb 19 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     Funnel Cloud     2 W Newton              38.99N 88.20W
02/19/2026                   Jasper             IL   Storm Chaser

&&
Local storm report, Feb 19, 7:03 PM CST, 20 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
703 PM CST Thu Feb 19 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0316 PM     Tstm Wnd Dmg     1.5 SW Watson           39.01N 88.59W
02/19/2026                   Effingham          IL   Broadcast Media

            *** 1 INJ ***
            Corrects previous tstm wnd dmg report from
            1.5 SW Watson. Seven vehicle accident due to
            thunderstorm winds. 1 injury.

&&

07
Local storm report, Feb 19, 7:14 PM CST, 9 minutes before
Preliminary Local Storm Report
National Weather Service Lincoln IL
714 PM CST Thu Feb 19 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0628 PM     Hail             Ray                     40.21N 90.48W
02/19/2026  M1.00 Inch       Schuyler           IL   Emergency Mngr

&&

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 19, 6:00 PM CSTSevere Thunderstorm WarningILXClay30 min
Feb 19, 6:01 PM CSTSevere Thunderstorm WarningILXFulton, Schuyler44 min
Feb 19, 6:13 PM CSTSevere Thunderstorm WarningILXClay, Effingham, Jasper47 min
Feb 19, 6:13 PM CSTTornado WarningILXFulton, Schuyler32 min
Feb 19, 6:20 PM CSTTornado WarningILXClay, Effingham, Jasper25 min
Feb 19, 6:30 PM CSTSevere Thunderstorm WarningILXFulton, Mason, Schuyler45 min
Feb 19, 6:32 PM CSTSevere Thunderstorm WarningILXLawrence, Richland32 min
Feb 19, 6:38 PM CSTTornado WarningILXClay, Effingham, Jasper31 min
Feb 19, 6:47 PM CSTTornado WarningILXJasper43 min
Feb 19, 6:58 PM CSTSevere Thunderstorm WarningILXFulton, Mason, Tazewell47 min
Feb 19, 7:02 PM CSTTornado WarningILXJasper28 min
Feb 19, 7:12 PM CSTSevere Thunderstorm WarningILXClark, Crawford, Jasper48 min
Feb 19, 7:46 PM CSTSevere Thunderstorm WarningILXTazewell32 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.